... sulfasalazine daily (starting with 1,000 and gradually increasing). His doctor said he should take this amount for 1 year. He is having some adverse effects as in insomnia, sore throat, but worse of all depression and irritabililty. Here is my question. His doctor said that it takes up to 3 months for the sulfasalazine to work. If this is true, will these symptoms go away? He wants to stop the medication now and I can't say I blame him. It's been a horrible last 3 months (from diagnoses, to now). As the doctor doesn't take the medication, what is your advice?
Please go to the "Drugs A to Z" at the top of the page and look up this medication. A few of the more serious side effects your son is having says you should consult your doctor right away. I can only imagine what you must be going through. Stay strong for your son and please read up on the side effects listed.
My best wishes,
A mom, I was on Sulfasalzine 3000mg a day. I kept complaining about side effects yes it help my anklosing Spondynitis however the side effects were awful. I have now been diagnosed with Pulminary Fibrosis I am possitive it was due to taking this medication. when I confronted Reumatologist He said No it would not induce or cause PF. I went off the medication and improved went back to see him and he wanted me back on this medication. I found out through research and have written proof this will cause Pulminary Fibrosis so my advice to you is your son is so Young find a different treatment and Humeria is an alternative but guess what it also has these side effect. Im just saying I know Im living the residual effects of this drug and with PF there is no CURE!!
- Sulfasalazine Information for Consumers
- Sulfasalazine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sulfasalazine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 May 2010 • 3 answers
Posted 21 Dec 2013 • 4 answers
Posted 28 Jul 2016 • 1 answer
Posted 26 Jun 2017 • 1 answer
Posted 19 Oct 2017 • 0 answers